Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr

4 Issues per year

IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

See all formats and pricing
More options …
Ahead of print


Legendre Collocation Method for Volterra Integro-Differential Algebraic Equation

Yunxia Wei / Yanping Chen
  • Corresponding author
  • School of Mathematical Sciences, South China Normal University, Guangzhou 510631, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Yunqing Huang
  • Hunan Key Laboratory for Computation and Simulation in Science and Engineering, School of Mathematics and Computational Science, Xiangtan University, Xiangtan 411105, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-06-21 | DOI: https://doi.org/10.1515/cmam-2018-0016


In this work we study the numerical solution to the Volterra integro-differential algebraic equation. Two numerical examples based on the Legendre collocation scheme are designed. It follows from the convergence proof and numerical experiments that the errors of the approximate solution and the errors of the approximate derivative of the solution decay exponentially.

Keywords: Volterra Integro-Differential Algebraic Equation; Legendre Collocation Discretization; Numerical Experiments; Exponential Decay

MSC 2010: 65R20; 45J05


  • [1]

    I. Ali, H. Brunner and T. Tang, A spectral method for pantograph-type delay differential equations and its convergence analysis, J. Comput. Math. 27 (2009), no. 2–3, 254–265. Google Scholar

  • [2]

    H. Brunner, Volterra Integral Equations. An Introduction to Theory and Applications, Cambridge Monogr. Appl. Comput. Math. 30, Cambridge University Press, Cambridge, 2017. Google Scholar

  • [3]

    C. Canuto, M. Y. Hussaini, A. Quarteroni and T. A. Zang, Spectral Methods. Fundamentals in Single Domains, Sci. Comput., Springer, Berlin, 2006. Google Scholar

  • [4]

    Y. Chen and T. Tang, Spectral methods for weakly singular Volterra integral equations with smooth solutions, J. Comput. Appl. Math. 233 (2009), no. 4, 938–950. Web of ScienceCrossrefGoogle Scholar

  • [5]

    Y. Chen and T. Tang, Convergence analysis of the Jacobi spectral-collocation methods for Volterra integral equations with a weakly singular kernel, Math. Comp. 79 (2010), no. 269, 147–167. CrossrefGoogle Scholar

  • [6]

    A. I. Fedotov, Lebesgue constant estimation in multidimensional Sobolev space, Lobachevskii J. Math. 14 (2004), 25–32. Google Scholar

  • [7]

    M. Hadizadeh, F. Ghoreishi and S. Pishbin, Jacobi spectral solution for integral algebraic equations of index-2, Appl. Numer. Math. 61 (2011), no. 1, 131–148. CrossrefWeb of ScienceGoogle Scholar

  • [8]

    C. Huang and Z. Zhang, Spectral collocation methods for differential-algebraic equations with arbitrary index, J. Sci. Comput. 58 (2014), no. 3, 499–516. Web of ScienceCrossrefGoogle Scholar

  • [9]

    Y.-L. Jiang, Waveform relaxation methods of nonlinear integral-differential-algebraic equations, J. Comput. Math. 23 (2005), no. 1, 49–66. Google Scholar

  • [10]

    J.-P. Kauthen, Implicit Runge–Kutta methods for some integrodifferential-algebraic equations, Appl. Numer. Math. 13 (1993), no. 1–3, 125–134. CrossrefGoogle Scholar

  • [11]

    J. Shen and T. Tang, Spectral and High-Order Methods with Applications, Math. Monogr. Ser. 3, Science Press Beijing, Beijing, 2006. Google Scholar

  • [12]

    Y. Wei and Y. Chen, Legendre spectral collocation methods for pantograph Volterra delay-integro-differential equations, J. Sci. Comput. 53 (2012), no. 3, 672–688. CrossrefWeb of ScienceGoogle Scholar

  • [13]

    Y. Wei and Y. Chen, Legendre spectral collocation method for neutral and high-order Volterra integro-differential equation, Appl. Numer. Math. 81 (2014), 15–29. CrossrefWeb of ScienceGoogle Scholar

  • [14]

    J. Zhao and S. Wang, Jacobi spectral solution for weakly singular integral algebraic equations of index-1, Adv. Difference Equ. 2014 (2014), Paper No. 165. Web of ScienceGoogle Scholar

About the article

Received: 2017-10-01

Revised: 2018-06-01

Accepted: 2018-06-05

Published Online: 2018-06-21

Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11671157

Award identifier / Grant number: 91430213

Funding Source: Shandong Province

Award identifier / Grant number: ZR2017MA005

This work is supported by National Natural Science Foundation of China (11671157, 91430213) and Shandong Province Natural Science Foundation of China (ZR2017MA005).

Citation Information: Computational Methods in Applied Mathematics, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.1515/cmam-2018-0016.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in